Jump to content

LexaproJo: trying to come off Lexapro


LexaproJo

Recommended Posts

 I’ve been anxious since I can remember. I think it’s in my DNA. I went on lexapro the first time in 2013 after some bad experiences that left me feeling depersonalized any time I was in social situations. Super weird considering I’ve never had social anxiety before in my life. 

 

Fast forward to 2016 and I finally feel ready to come off lexapro. I had barely any withdrawal symptoms, aside from brain zaps, and I came off pretty easily in about 3 weeks. I was successfully off lexapro for two years with minimal anxiety, until last summer hit out of nowhere. The anxiety came back full force summer ‘18, and by December it was either go back on lexapro or quit my job. With the latter not being an option, I went back on lexapro. 

 

The second time around, the lexapro didn’t work as well, and I felt like it almost made me have some depression, which is something I’ve never dealt with. At that time I had worked my way up to 10 mg and stayed there for about 2 months before starting to lower again. 

 

My husband and I are trying to get pregnant soon, so I decided to try to wean off lexapro the beginning of June. I finally stopped completely last Monday and seemed to be ok for about a week, until yesterday hit me like a ton of bricks. 

 

My head feels like there’s tons of pressure built up, my eyes are having a hard time focusing and are extremely sensitive to light, I feel dizzy and light headed, I’m disoriented and can’t focus when people are talking to me and it honestly feels like I’m losing my mind. I had to leave work early because I kept feeling like I was going to black out. Is this normal? I had none of this the last time I weened off lexapro. It’s honestly to the point where I want to get an mri to make sure there’s nothing seriously wrong with me. 

 

After reading around a bit on this site, it looks like I may have tapered too quickly. I feel so stuck and don’t know where to go from here. Do I just try endure these horrific side effects until eventually they may subside, or do I reinstate a low dose and try to taper again? I actually took about 2.5mg this afternoon but immediately after I started to question why I did that. (Edit: I’ve been crying and have felt sick all afternoon. I don’t know if taking the 2.5 mg had anything to do with it, or if I would still be in this state anyways had I not taken it?) Someone help!  

 

Edited by LexaproJo
reduced font
Link to post
  • ChessieCat changed the title to LexaproJo: trying to come off Lexapro
  • Moderator

Welcome to SA, Lexapro Jo.  I'm sorry you're suffering.  Twi questions: when was your last dose and what was that dosage?

 

We recommend tapering no more than 10% of current dose every four weeks.  

 

 http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

Your 3-month taper was far faster, resulting in the withdrawal symptoms you're now suffering.  The symptoms you describe are typical.

 

 
 
Reinstatement of a very small dose of the original drug is the only known way to help alleviate withdrawal syndrome.  The only other alternative is to try and wait out the symptoms and manage as best you can until your central nervous system returns to homeostasis.  Unfortunately no one can give you an exact timeline as to when you will start feeling better and while some do recover relatively easily, for others it can take many months or longer.  
 
Reinstatement isn't a guarantee of diminished symptoms for everyone but it's the best tactic available.  You're still in the time period where reinstatement predictably works, up to 3 months after last dose.  It is best to reinstate as soon as possible after withdrawal symptoms occur. We usually suggest a much smaller reinstatement dose than your last dose.  These drugs are strong, and when reinstating it is better to start with a small amount and increase if symptoms remain unbearable. Your system has become sensitized and If you take too much it may be too much for your brain and can cause you become unstable.  Then, once you've stabilized on that dosage, which can take several months,  you can begin a 10% per month taper down to zero.   Please read:
 
About reinstating and stabilizing to reduce withdrawal symptoms. -- at least the first page of the topic
 
 It takes about 4 days for a dose change to get to get to full state in the blood and a bit longer for it to register in the brain.
 
If reinstatement is something you want to consider, please answer my two questions above and we will suggest a reinstatement dosage. 2.5mg is far too high.
 
This link is specifically about tapering Lexapro and gives instructions about how to obtain the small doses you'll need for reinstatement, basically cutting and weighing tablets, making your own liquid, or getting a prescription for liquid Lexapro..
 

 

If you reinstate, it still may take some weeks or months for your nervous system to settle down. You probably will continue to have waves and windows, but symptoms won't be as intense. 
 
Please let us know how you're doing.
 
 

 

 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020 Begin 7-week Ativan-Valium crossover and change from 3 daily doses to one 18.75mgai dose (0.311mgpw). Jan. 11, 2021 begin hold at current bedtime 18.75mgai dose.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 16mgai (0.44mgpw).  Aug 2016, discovered SA, holding at 16mg.  Taper is 78% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy